Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 23, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 6, 2020, 3:29 PM MDT for 20 counties in New Mexico. It took effect at May 7, 2020, 1:00 PM MDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 3:29 PM MDT (21:29 UTC)
- In effect from
- May 7, 2020, 1:00 PM MDT
- Expired
- May 8, 2020, 8:40 AM MDT
- In force
- 20 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Colfax County, NM, Curry County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, Rio Arriba County, NM, Roosevelt County, NM, San Miguel County, NM, Sandoval County, NM, Santa Fe County, NM, Socorro County, NM, Taos County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 138 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2762 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS75 KABQ 062129 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 329 PM MDT Wed May 6 2020 NMZ223-229-232-233-071000- /O.NEW.KABQ.WI.Y.0023.200507T1900Z-200508T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County- 329 PM MDT Wed May 6 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM MDT THURSDAY... * WHAT...West-Northwest winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Central Highlands, Northeast Highlands, Eastern San Miguel County and Guadalupe County. * WHEN...From 1 PM to 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along U.S. 285, I-25, and I-40, particularly from Clines Corners to Tucumcari. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
968 WWUS75 KABQ 070853 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 253 AM MDT Thu May 7 2020 NMZ234-071800- /O.EXA.KABQ.WI.Y.0023.200507T1900Z-200508T0100Z/ Quay County- 253 AM MDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts around 45 mph expected. * WHERE...Quay County. * WHEN...From 1 PM to 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-229-232-233-071800- /O.CON.KABQ.WI.Y.0023.200507T1900Z-200508T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County- 253 AM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING... * WHAT...West-Northwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...Central Highlands, Northeast Highlands, Eastern San Miguel County and Guadalupe County. * WHEN...From 1 PM to 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along U.S. 285, I- 25, and I-40, particularly from Clines Corners to Tucumcari. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
581 WWUS75 KABQ 071731 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1131 AM MDT Thu May 7 2020 NMZ212>215-218-219-221-222-228-231-235>237-080100- /O.EXA.KABQ.WI.Y.0023.200507T1900Z-200508T0100Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Far Northeast Highlands-Harding County-Curry County- Roosevelt County-De Baca County- 1131 AM MDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West-northwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...Sangre de Cristo Mountains, Sandia/Manzano Mountains, Santa Fe and Albuquerque metro areas, Estancia Valley, Far Northeast Highlands, as well as De Baca, Curry and Roosevelt Counties. * WHEN...From 1 PM to 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along portions of Interstate 25 and U.S. Highway 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ223-229-232>234-080100- /O.CON.KABQ.WI.Y.0023.200507T1900Z-200508T0100Z/ Central Highlands-Northeast Highlands-Eastern San Miguel County- Guadalupe County-Quay County- 1131 AM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West-northwest winds 25 to 35 mph with gusts around 50 mph expected. * WHERE...Central Highlands, Northeast Highlands, Eastern San Miguel County and Guadalupe County. * WHEN...From 1 PM to 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along parts of U.S. Highway 285, Interstate 25, and Interstate 40, especially from Clines Corners to Tucumcari. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 44/DPorter
256 WWUS75 KABQ 072220 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 420 PM MDT Thu May 7 2020 NMZ230-080100- /O.EXB.KABQ.WI.Y.0023.200508T0100Z-200508T1000Z/ Union County- 420 PM MDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING THROUGH 4 AM MDT FRIDAY... * WHAT...Strong north winds 30 to 40 mph with gusts around 55 mph are expected this evening. Winds should decrease into the 20 to 30 mph range with gusts around 45 mph after midnight. * WHERE...Union County. * WHEN...From 7 PM this evening to 4 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles, particularly on portions of U.S. Highway 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ231-234>236-080100- /O.EXT.KABQ.WI.Y.0023.000000T0000Z-200508T1000Z/ Harding County-Quay County-Curry County-Roosevelt County- 420 PM MDT Thu May 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM MDT FRIDAY... * WHAT...Expect west-northwest winds of 25 to 40 mph with gusts around 55 mph to quickly transition to a northerly direction by early to mid-evening. Winds will decrease into the 20 to 30 mph range with gusts around 45 mph after midnight. * WHERE...The far eastern plains, including Harding, Quay, Curry and Roosevelt Counties. * WHEN...Until 4 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along parts of Interstate 40 as well as U.S. Highways 60 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ212>215-218-219-221>223-228-229-232-233-237-080100- /O.CON.KABQ.WI.Y.0023.000000T0000Z-200508T0100Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County- 420 PM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West-northwest winds of 25 to 35 mph with gusts around 50 mph will continue through early evening. * WHERE...Sangre de Cristo Mountains, Sandia/Manzano Mountains, Santa Fe and Albuquerque metro areas, Estancia Valley, as well as the Northeast and Central Highlands. * WHEN...Until 7 PM MDT Thursday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along portions of Interstate 25 and U.S. Highway 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 44/46
563 WWUS75 KABQ 080049 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 649 PM MDT Thu May 7 2020 NMZ212>215-218-219-221>223-228-229-232-233-237-080200- /O.EXP.KABQ.WI.Y.0023.000000T0000Z-200508T0100Z/ Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Sandia/Manzano Mountains Including Edgewood-Estancia Valley- Central Highlands-Far Northeast Highlands-Northeast Highlands- Eastern San Miguel County-Guadalupe County-De Baca County- 649 PM MDT Thu May 7 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will gradually diminish this evening across central New Mexico. However; a strong backdoor cold front will push through the central mountain chain late tonight. Windy conditions will likely return below canyons within the Santa Fe and Albuquerque metro areas and persist through Friday morning. $$ NMZ231-234>236-081000- /O.CON.KABQ.WI.Y.0023.000000T0000Z-200508T1000Z/ Harding County-Quay County-Curry County-Roosevelt County- 649 PM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT FRIDAY... * WHAT...Expect west-northwest winds of 25 to 40 mph with gusts around 55 mph to quickly transition to a northerly direction by mid-evening. Winds should gradually decrease into the 20 to 30 mph range with gusts around 45 mph after midnight. * WHERE...The far eastern plains, including Harding, Quay, Curry and Roosevelt Counties. * WHEN...Until 4 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along parts of Interstate 40 as well as U.S. Highways 60 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ230-081000- /O.CON.KABQ.WI.Y.0023.200508T0100Z-200508T1000Z/ Union County- 649 PM MDT Thu May 7 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM MDT FRIDAY... * WHAT...Strong north winds 30 to 40 mph with gusts around 55 mph are expected this evening. Winds should decrease into the 20 to 30 mph range with gusts around 45 mph after midnight. * WHERE...Union County. * WHEN...Until 4 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles, particularly on portions of U.S. Highway 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DPorter
479 WWUS75 KABQ 080327 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 927 PM MDT Thu May 7 2020 NMZ219-081100- /O.EXB.KABQ.WI.Y.0023.200508T1000Z-200508T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 927 PM MDT Thu May 7 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 AM MDT FRIDAY... * WHAT...Strong east canyon winds of 30 to 35 mph with gusts around around 45 mph are expected Friday morning. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 4 AM to 9 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ234>236-081100- /O.EXT.KABQ.WI.Y.0023.000000T0000Z-200508T1700Z/ Quay County-Curry County-Roosevelt County- 927 PM MDT Thu May 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MDT FRIDAY... * WHAT...North to northeast winds of 30 to 35 mph with gusts around 45 mph. * WHERE...Quay, Curry, and Roosevelt Counties. * WHEN...Until 11 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along parts of Interstate 40 as well as U.S. Highways 60 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ230-231-081100- /O.EXT.KABQ.WI.Y.0023.000000T0000Z-200508T1500Z/ Union County-Harding County- 927 PM MDT Thu May 7 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM MDT FRIDAY... * WHAT...Strong north to northeast winds of 30 to 40 mph with gusts around 55 mph. * WHERE...Union and Harding Counties. * WHEN...Until 9 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles, particularly on portions of U.S. Highway 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 15
971 WWUS75 KABQ 080833 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 233 AM MDT Fri May 8 2020 NMZ225-081500- /O.EXA.KABQ.WI.Y.0023.200508T1000Z-200508T1500Z/ Upper Tularosa Valley- 233 AM MDT Fri May 8 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Strong east canyon/gap winds of 30 to 35 mph with gusts around around 45 mph are expected this morning. * WHERE...Upper Tularosa Valley. * WHEN...From 4 AM to 9 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. * ADDITIONAL DETAILS...Strong cross winds on north to south oriented roadways will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ234>236-081500- /O.CON.KABQ.WI.Y.0023.000000T0000Z-200508T1700Z/ Quay County-Curry County-Roosevelt County- 233 AM MDT Fri May 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MDT THIS MORNING... * WHAT...North to northeast winds of 30 to 35 mph with gusts around 45 mph. * WHERE...Quay, Curry, and Roosevelt Counties. * WHEN...Until 11 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles along parts of Interstate 40 as well as U.S. Highways 60 and 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ230-231-081500- /O.CON.KABQ.WI.Y.0023.000000T0000Z-200508T1500Z/ Union County-Harding County- 233 AM MDT Fri May 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Strong north to northeast winds of 30 to 34 mph with gusts around 50 mph. * WHERE...Union and Harding Counties. * WHEN...Until 9 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. Patchy blowing dust is possible. * ADDITIONAL DETAILS...Strong winds will create difficult travel conditions for large and high profile vehicles, particularly on portions of U.S. Highway 56. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ219-081500- /O.CON.KABQ.WI.Y.0023.200508T1000Z-200508T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 233 AM MDT Fri May 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * WHAT...Strong east canyon winds of 30 to 35 mph with gusts around around 45 mph are expected Friday morning. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area. * WHEN...From 4 AM to 9 AM MDT Friday. * IMPACTS...Gusty winds could blow around light weight and unsecured objects. * ADDITIONAL DETAILS...Strong crosswinds on north to south oriented roadways will create difficult driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
578 WWUS75 KABQ 081440 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 840 AM MDT Fri May 8 2020 NMZ234>236-081545- /O.CAN.KABQ.WI.Y.0023.000000T0000Z-200508T1700Z/ Quay County-Curry County-Roosevelt County- 840 AM MDT Fri May 8 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue tapering off this morning therefore the Wind Advisory has been cancelled. $$ NMZ219-225-230-231-081545- /O.CAN.KABQ.WI.Y.0023.000000T0000Z-200508T1500Z/ Middle Rio Grande Valley/Albuquerque Metro Area- Upper Tularosa Valley-Union County-Harding County- 840 AM MDT Fri May 8 2020 ...WIND ADVISORY IS CANCELLED... Winds will continue tapering off this morning therefore the Wind Advisory has been cancelled. However, localized wind gusts up to 40 mph are still possible for a couple more hours below Tijeras Canyon, Embudo Canyon, Abo Pass, and the Tularosa Valley. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 6, 3:06 PM MDT, 23 minutes earlier.
Area forecast discussion, May 6, 3:06 PM MDT, 23 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 306 PM MDT Wed May 6 2020 .SYNOPSIS... Thursday's high temperatures will be about 10 to 15 degrees above normal, with near to record breaking heat possible and the 1st potential 90 degree day for the ABQ metro area. Thursday will also feature strong northwest winds, which combined with single digit relative humidities will contribute to critical fire weather conditions across much of northern and central New Mexico. A backdoor cold front moves into the northeast corner of the state Thursday night, with strong gap winds continuing Friday morning. An isolated shower or thunderstorm will be possible late day Mother's Day, but the best chance for widespread precipitation comes Monday. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH FRIDAY)... An unseasonably strong 590dm H5 ridge over northern Sonora will deflect southeast Thursday as an upper wave races east through the central Rockies. Surface low pressure will deepen to near 994mb over eastern NM as stronger flow aloft arrives over NM. An exceptionally dry and warm airmass will advect into the area from the Great Basin with deep mixing and widespread strong west to northwest winds. A Wind Advisory is on target along the I-40 corridor from KCQC to KTCC aft 18Z Thursday. Significant fire weather conditions will also occur with this pattern. A potent back door cold front then shifts quickly southwest into eastern NM Thursday night then thru gaps in the central mt chain. A strong pressure and density gradient along the front will lead to a burst of strong gap winds in the RGV, particularly around KABQ early Friday morning. Strong cold air advection will also occur behind the front with max temps trending 20 to 30F cooler for eastern NM Friday. LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)... High temperatures return to fairly normal values by Saturday, as a ridge approaches from the west. Another backdoor cold front will enter the picture late Saturday afternoon, reaching the central mountain chain by Saturday night. Southeasterly return flow will increase the chance for precipitation Sunday (Mother's Day). However, forecast soundings indicate it could be in the form of virga showers across several locations, indicated by the inverted-V soundings. A weak shortwave will cross Sunday night and Monday, recycling moisture underneath the now flattening upper-level ridge and increasing the chance for widespread precipitation for Monday. The GFS wants to keep precipitation going past Monday, but the pattern isn't typical of the more classic northwest flow. But, depending on how models handle the stationary front over the area, QPF may linger along that front into Tuesday. That far out, things are still changing quite a bit on the synoptic scale. What does look more certain is a weak amplitude ridge building over the state mid- week and flattening by Thursday or so, with a return to above normal temperatures and breezy conditions. Guyer/31 && .FIRE WEATHER... An upper wave racing through the central Rockies Thursday will force an unstable atmosphere with very low humidity and strong northwest winds over NM. Widespread critical to locally extreme fire weather conditions will impact the entire area. A strong back door cold front will shift southwest into NM Thursday night and alleviate any lingering critical conditions after sunset. Gap winds into the RGV will be locally strong for several hours Friday morning. Temps will be much cooler Friday with lighter winds. Another moist back door cold front will move into eastern NM Saturday with dry conditions continuing over western NM. Upper level ridging will build over the state Sunday and Monday while deeper moisture arrives over the area on increasing southerly flow. Chances are increasing for wetting rainfall over much of northern and central NM Sunday and especially Monday. Guyer && .AVIATION... 18Z TAF CYCLE Low level southerly flow will increase today ahead of an approaching upper level trough. Strong afternoon heating and instability with a thin layer of mid level moisture may lead to a few virga showers near the RGV and around Colfax County aft 22Z. This activity will move quickly east with erratic/gusty winds as the main threat. South winds will remain breezy overnight across eastern NM with LLWS likely from KROW to KTCC. Winds will turn west to northwest Thursday morning and increase quickly by 18Z. Guyer && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 44 84 39 80 / 0 0 0 0 Dulce........................... 36 79 31 74 / 0 0 0 0 Cuba............................ 42 80 40 71 / 0 0 0 0 Gallup.......................... 35 83 34 81 / 0 0 0 0 El Morro........................ 39 79 39 76 / 0 0 0 5 Grants.......................... 40 83 38 78 / 0 0 0 5 Quemado......................... 44 82 44 79 / 0 0 0 5 Magdalena....................... 52 86 47 74 / 5 0 0 10 Datil........................... 46 82 44 75 / 5 0 0 5 Reserve......................... 40 89 45 83 / 0 0 0 5 Glenwood........................ 49 94 52 86 / 0 0 0 5 Chama........................... 35 73 30 67 / 0 0 0 5 Los Alamos...................... 54 79 46 65 / 0 0 0 0 Pecos........................... 50 79 40 62 / 5 0 0 5 Cerro/Questa.................... 43 77 34 67 / 5 0 0 5 Red River....................... 38 69 28 57 / 10 0 0 10 Angel Fire...................... 31 70 26 59 / 5 0 0 10 Taos............................ 36 78 34 68 / 0 0 0 5 Mora............................ 46 77 34 61 / 5 0 0 5 Espanola........................ 48 86 44 72 / 0 0 0 0 Santa Fe........................ 48 81 42 66 / 5 0 0 0 Santa Fe Airport................ 45 84 42 68 / 0 0 0 0 Albuquerque Foothills........... 58 88 51 72 / 5 0 0 0 Albuquerque Heights............. 57 90 53 73 / 5 0 0 0 Albuquerque Valley.............. 53 91 52 75 / 5 0 0 0 Albuquerque West Mesa........... 54 89 52 75 / 5 0 0 0 Belen........................... 52 92 51 77 / 10 0 0 0 Bernalillo...................... 54 90 50 75 / 0 0 0 0 Bosque Farms.................... 50 91 50 75 / 10 0 0 0 Corrales........................ 52 91 49 76 / 5 0 0 0 Los Lunas....................... 49 91 50 76 / 10 0 0 0 Placitas........................ 58 86 50 71 / 5 0 0 0 Rio Rancho...................... 55 89 52 74 / 5 0 0 0 Socorro......................... 58 96 52 80 / 5 0 0 0 Sandia Park/Cedar Crest......... 54 82 45 66 / 5 0 0 0 Tijeras......................... 53 85 47 69 / 5 0 0 0 Edgewood........................ 52 83 44 67 / 5 0 0 5 Moriarty/Estancia............... 44 86 40 68 / 5 0 0 5 Clines Corners.................. 48 81 38 63 / 10 0 0 5 Mountainair..................... 53 85 45 67 / 10 0 0 5 Gran Quivira.................... 52 86 46 67 / 10 0 0 5 Carrizozo....................... 56 89 49 72 / 0 0 0 0 Ruidoso......................... 54 82 42 61 / 0 0 5 10 Capulin......................... 45 78 34 56 / 10 0 5 5 Raton........................... 43 83 36 63 / 5 0 0 5 Springer........................ 43 85 38 64 / 10 0 0 5 Las Vegas....................... 46 82 34 60 / 5 0 0 5 Clayton......................... 50 84 38 60 / 10 0 0 5 Roy............................. 50 86 39 61 / 10 0 0 5 Conchas......................... 55 94 47 68 / 10 0 0 0 Santa Rosa...................... 53 91 47 66 / 10 0 0 0 Tucumcari....................... 58 97 48 67 / 5 0 0 0 Clovis.......................... 54 93 47 64 / 0 0 0 0 Portales........................ 54 95 48 67 / 0 0 0 0 Fort Sumner..................... 57 95 49 67 / 5 0 0 0 Roswell......................... 58 101 55 73 / 0 0 0 0 Picacho......................... 55 93 49 67 / 0 0 5 10 Elk............................. 55 89 46 66 / 0 0 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 8 PM MDT Thursday for the following zones... NMZ101>109. Wind Advisory from 1 PM to 7 PM MDT Thursday for the following zones... NMZ223-229-232-233. &&
Hazardous weather outlook, May 6, 2:49 PM MDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 249 PM MDT Wed May 6 2020 NMZ201>241-072100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 249 PM MDT Wed May 6 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy, unstable and extremely dry conditions are forecast Thursday when a Pacific front pushes through. A Red Flag Warning is in effect Thursday, due to increasing potential for critical fire weather conditions, and a Wind Advisory east of the central mountain chain along Interstate 40. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 31
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 3:05 PM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more | 29 hr |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.